Previous Thread
Next Thread
Print Thread
Eye Styes and Infections
#282668 02/19/19 09:19 PM
Joined: Aug 2013
Posts: 124
J
jp93 Offline OP
Registered Visitor
OP Offline
Registered Visitor
J
Joined: Aug 2013
Posts: 124
Hi all,
I've been taking Remicade for about 3 years now. As of recent I started to get terrible styes that would infect and swell my eyes up. The Ophthalmologist suggested that this could be due to Remicade as it is happening about a week after every infusion. I'm curious if anyone else has had this happen while on Remicade or another biologic. I'll probably have to stop the infusions or I'll end up with an antibiotic resistance. Not to mention having infected styes is tough on a salesman. I have no way to know for sure why this is happening but Remicade is the logical suspect.

Re: Eye Styes and Infections
jp93 #282676 02/21/19 10:06 PM
Joined: May 2010
Posts: 1,598
Registered Visitor
Offline
Registered Visitor
Joined: May 2010
Posts: 1,598
If I understand your post, every infusion you get styles and need antibiotics to manage these. I have not had any issues like this. There is a speciality eye center in San Francisco The Proctor Eye Clinic which may know more. I would photograph the eye when inflamed and submit this to them after making contact by phone to see if they can assist.

My thoughts would be pre medicate with tylenol and benadryl to decrease a histamine response prior to your infusion. Secondarily to take a low dose antibiotic daily and see if this helps. If Remicade is working well, I would try to manage the eye issue prior to changing to a new TNF.

A key question is what antbx do you take and does it always work for the styes?


Diagnosed 2001 after years of joint pain. Remicade started 2002 - 5mg/kg every 7 weeks.
Right Eye Iritis.Trabeculectomy/lens replacement 2006 > DSEK Cornea Transplant 2009.
>Ahmed Shunt 2016 >DSEK Cornea Transplant 2016.
Supra Ventricular Tachycardia. Radio Frequency Ablation 2008.
Angina and stent placement 9/2020

ICU RN - Seattle, WA
~Grasp The Challenge and Succeed~
Re: Eye Styes and Infections
jp93 #282678 02/22/19 03:20 PM
Joined: Jun 2016
Posts: 652
Likes: 3
W
Registered Visitor
Offline
Registered Visitor
W
Joined: Jun 2016
Posts: 652
Likes: 3
I don't know that I would be so quick to agree that Remicade is the logical suspect if you've been on it for three years and this has just started happening. What does your rheumatologist say?


Moderated by  ElinAslanyan, RyanMiyamoto 

Link Copied to Clipboard
Powered by UBB.threads™ PHP Forum Software 7.7.4